Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Hypertension. Taking prolomet. Developed swelling in ankles. Side effect of medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
my mother(56 years old) has hypertension for past 14 years. She was on medication of amlopress at 25 for 10 years and her bp was controlled around(130/80). Then she was advised to change medicine to prolomet am 50. This medicine also worked fine and controlled her bp(120-130/80-85). Lately she developed swelling in her ankles and was advised to stop taking prolomet am 50 and her medicine changed to prolomet xl50 and telma 40. For past one month her bp was not controlled and gradualy XXXXXXX to very high value of 200/100. She was complaining of headache. We took her to hospital and she was administered telma 80, amlodipine 5, prolomet xl 50. Her bp came down to normal.
Now she is advised to take prolomet am 25 and eritel ch 80, which she is taking for past 5 days.
Her bp is on lower side now (115-110/70-65). Now my concern is that is she taking high dosage? Just to compensate for amlodipine's swelling effect is it right to add another medicine of eritel ch 80mg? Or should we continue with prolomet am 50 as before?
Posted Sat, 15 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Chakravarthy Mazumdar 1 hour later

The goal or target for BP while on anti hypertensive medication should be less than 120/80 for non diabetics. So the current value (less than 120 and 80) should be ideal. But it is important to keep an eye on the blood pressure and report to the doctor if it goes below 100 and / or 60. Also it is important to check if she feel dizzy and palpitations etc.

It is correct to change the medication when there are side effects due to the medication and when there is an alternative that works without side effects.

Regarding the dose the doctor would not be able to titrate the right dose during the first change. So it is good to report to the doctor even now and check to reduce it to half. Please do the dose reduction only after letting your doctor know.

Hope this helps.
Above answer was peer-reviewed by
Follow-up: Hypertension. Taking prolomet. Developed swelling in ankles. Side effect of medicine? 19 minutes later
Thanks for your reply,
One issue that i did not mention before was that my mother has started to perspire a bit more(when she gets tired)). Is this any side effect of any of these medicines?

Also will it be fine if she travels in a couple of days from now(as she recently had such high pressure)?

Answered by Dr. Chakravarthy Mazumdar 17 minutes later

Check if the perspiration is because of the hot summer first. replace electrolytes like lemon plus jagerry plus salt in the water, two glasses every day. There are known side effects of perspiration as well.

Let her not travel till the summer gets over. Let her check with the same doctor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor